Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 5, NWS Jackson, MS

January 6, 2009Leake County, Neshoba County, Scott County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jan 6, 2009, 1:51 PM CST for Leake County, Neshoba County, Scott County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 6, 2009, 1:51 PM CST (19:51 UTC)
Expired
Jan 6, 2009, 4:00 PM CST
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Leake County, MS, Neshoba County, MS, Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 62 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 6, 1:57 PM CSTFLASH FLOODMadden, MSWATER IS RUNNING OVER PORTIONS OF HIGHWAY 488 IN EASTERN LEAKE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
410 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 061951
FFWJAN
MSC079-099-123-062145-
/O.NEW.KJAN.FF.W.0005.090106T1951Z-090106T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
151 PM CST TUE JAN 6 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LEAKE COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...EDINBURG...CARTHAGE...
  SCOTT COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...HARPERVILLE...MORTON...FOREST...
  NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF PHILADELPHIA...

* UNTIL 400 PM CST

* AT 146 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  VERY HEAVY RAIN FROM THUNDERSTORMS MOVING REPEATEDLY INTO THE      
  WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BURNSIDE...
  FORESTDALE...RENFROE...SINGLETON...THOMASTOWN AND PEARL RIVER

RADAR ESTIMATES THAT UP TO 1 INCH OF RAIN HAS FALLEN IN THE PAST 
HOUR. HOURLY RAINFALL RATES WERE INCREASING TO BETWEEN ONE AND TWO 
INCHES.

ADDITIONAL RAINFALL AMOUNTS OF UP TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA BEFORE 4 PM.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
ACTIONS SHOULD BE TAKEN IMMEDIATELY TO PROTECT LIFE AND PROPERTY.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MOVE
TO HIGHER GROUND.

LAT...LON 3256 8973 3292 8972 3291 8892 3259 8892
      3258 8933 3225 8934 3224 8972

$$

40
1 follow-up statement
000 
WGUS74 KJAN 062120
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CST TUE JAN 6 2009

MSC079-099-123-062200-
/O.CON.KJAN.FF.W.0005.000000T0000Z-090106T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT MS-LEAKE MS-NESHOBA MS-
320 PM CST TUE JAN 6 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR
NESHOBA...LEAKE AND SCOTT COUNTIES...

AT 312 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE LIGHT TO MODERATE RAIN OVER THE WARNED AREA. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOWDVILLE...
BURNSIDE...FORESTDALE...BETHSAIDA...HERBERT SPRINGS...HOUSE...
NESHOBA...DIXON...TUSCOLA...MADDEN...EDINBURG...RENFROE...
SINGLETON...THOMASTOWN...PHILADELPHIA...PEARL RIVER AND CARTHAGE

HEAVY RAIN WILL CONTINUE TO TAPER OFF. RAINFALL RATES WERE FROM A 
QUARTER TO A HALF INCH PER HOUR. WATER WILL GRADUALLY RECEDE OVER 
THE NEXT 24 HOURS. THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE 
AT 4 PM.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3256 8973 3292 8972 3291 8892 3259 8892
      3258 8933 3225 8934 3224 8972

$$

7

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 6, 12:55 PM CST, 56 minutes earlier.

Area forecast discussion, Jan 6, 12:55 PM CST, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1255 PM CST TUE JAN 6 2009

.DISCUSSION...HAVE ISSUED ANOTHER UPDATE TO SHOW THE ADJ TO THE
CURRENT FFA. THE W/NW AREAS WILL STILL SEE PRECIP...BUT THE HEAVY
RAIN IS NOW FOCUSED ALONG THE TRACE CORRIDOR AND WITH THE MOISTURE
TRANSPORT FOCUSED ALONG THAT LINE AND POINTS E...THE W/NW AREAS WILL
ONLY SEE LIGHT TO MOD PRECIP THIS AFTERNOON...GENERALLY <.30 OF AN
INCH.

THE TRACE CORRIDOR WILL GET HIT PRETTY GOOD AS THE RAIN IS NOW ADDING
UP AND MORE EFFICIENT/CONVECTIVE TYPE RAINS ARE MOVING IN. 2-4 IN
STILL POSSIBLE THROUGH 4-6 PM. SVR WX RISK STILL LOOKS GOOD FOR THE
SE PORTION (I-59) CORRIDOR FROM NOW THROUGH 4-5 PM.

&&

.AVIATION....AVIATION...BIGGEST PROBLEM WILL BE CIGS. WIDESPREAD
IFR/LIFR CONDITIONS WILL BE IN PLACE BUT AROUND SITES GLH/GWO CIGS
HAVE BEGUN TO IMPROVE AND THEY WILL BE IN AND OUT OF IFR/MVFR STATUS
THROUGH THE REMAINDER OF THE DAY. SOUTH OF THE FRONT...WHICH AT 16Z
WAS MAINLY LOCATED FROM SOUTH CENTRAL LA...ACROSS SOUTH CENTRAL
MISSISSIPPI AND THROUGH EAST CENTRAL MISSISSIPPI...CIGS SHOULD
MAINLY BE IN MVFR STATUS UNTIL SHRA/TSRA MOVE OVERHEAD THEN TEMPO
IFR CIGS WILL DEVELOP. VISBIES WILL ALSO BE TRICKY. NORTH OF THE
FRONT IFR/MVFR STATUS WILL CONTINUE THROUGH THE DAY ESPECIALLY WHEN
HEAVY RAIN MOVES OVERHEAD. SOUTH OF THE FRONT IT WILL TAKE
CONVECTION TO GET VISBIES TO FALL INTO IFR/MVFR STATUS. SEVERE
STORMS WILL ALSO BE A CONCERN SOUTH OF THE FRONT WITH DAMAGING WINDS
AND A FEW TORNADOES POSSIBLE. THE MAIN SITES THAT HAVE TO WORRY
ABOUT SVR WEATHER WILL BE MEI/HBG AND THE SVR RISK SHOULD MOVE OUT
BY 22/23Z. OVERALL THINGS SHOULD BEGIN TO IMPROVE LATE THIS
AFTN...EARLY THIS EVN. THE ONLY OTHER THINGS WILL BE WINDS WILL VEER
AROUND TO THE NORTHEAST AS THE FRONT MOVES THROUGH. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       56  42  54  39 / 100  94  13   0
MERIDIAN      74  46  53  36 / 100 100  18   1
VICKSBURG     47  42  53  40 / 100  78  10   0
HATTIESBURG   75  48  58  37 / 100  95  14   3
NATCHEZ       51  41  54  39 / 100  68   8   0
GREENVILLE    43  39  52  39 / 100  87  11   1
GREENWOOD     47  40  51  38 / 100  97  16   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 6 PM CST THIS AFTERNOON FOR MSZ026>033-
     036>039-042>062.

LA...NONE.
AR...NONE.
&&

CME/CAB
Hazardous weather outlook, Jan 6, 5:57 AM CST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
557 AM CST TUE JAN 6 2009

MSZ039-045-046-050>052-054>058-061>066-072>074-071200-
NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
557 AM CST TUE JAN 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SECTIONS OF SOUTH AND EAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE STORMS WILL BE POSSIBLE TODAY FOR AREAS ALONG AND EAST OF A
LINE FROM BUDE TO FOREST TO DEKALB. DAMAGING WIND GUSTS AND
TORNADOES WILL BE THE PRIMARY RISKS BUT LARGE HAIL WILL ALSO BE
POSSIBLE. THE CHANCE FOR SEVERE STORMS WILL BE HIGHEST FROM LATE
MORNING THROUGH THE AFTERNOON.

PERIODS OF HEAVY RAINFALL WILL ALSO OCCUR TODAY. LOCALIZED FLOODING
OF ROADWAYS AND LOW LYING AREAS WILL BE POSSIBLE IN STRONGER STORMS.

DEEP GULF MOISTURE HAS POOLED SOUTH OF A COLD FRONT THAT HAS STALLED
ACROSS EAST CENTRAL LOUISIANA INTO SOUTH AND EAST CENTRAL
MISSISSIPPI. STRONG WIND SHEAR...WHICH WILL HELP PROMOTE STRONG
ROTATION IN DEVELOPING THUNDERSTORMS...IS ALSO IN PLACE. A STRONG
WEATHER DISTURBANCE THAT WILL PUSH ACROSS THE REGION DURING THE
EARLY AFTERNOON WILL INITIATE STRONG STORMS IN THE FAVORABLE
ENVIRONMENT IN PLACE.

THE FRONT WILL DROP TO THE SOUTHEAST DURING THE LATE AFTERNOON AND
EVENING TO GRADUALLY DECREASE THE POTENTIAL FOR SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY. OTHERWISE ACTIVATION IS NOT
ANTICIPATED THROUGH NEXT MONDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>038-040>044-047-
048-049-053-059-060-071200-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-HINDS-RANKIN-
CLAIBORNE-JEFFERSON-ADAMS-
557 AM CST TUE JAN 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...
SOUTHEAST ARKANSAS AND SECTIONS OF WEST AND NORTH MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

FLOODING RAINS WILL BE POSSIBLE OVER MUCH OF NORTHEAST LOUISIANA...
SOUTHEAST ARKANSAS AND SECTIONS OF NORTH AND WEST MISSISSIPPI TODAY.
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AREA FOR TODAY.

RAIN WILL BE WIDESPREAD TODAY OVER AREAS NORTH OF A COLD FRONT THAT
HAS STALLED FROM EAST CENTRAL LOUISIANA INTO SOUTHEAST AND EAST
CENTRAL MISSISSIPPI. PERSISTENT PERIODS OF HEAVIER RAINFALL WILL
OCCUR...ESPECIALLY OVER AREAS NORTH OF INTERSTATE 20. RAIN AREAS
WILL INCREASE IN INTENSITY WHEN A STRONG WEATHER DISTURBANCE MOVES
ACROSS THE REGION THIS AFTERNOON. AFTER RAINFALL AMOUNTS FROM ONE TO
THREE INCHES AT SOME AREAS OVERNIGHT...ADDITIONAL RAINFALL AMOUNTS
OF ONE TO THREE INCHES WILL BE LIKELY TODAY. HIGHER RAINFALL AMOUNTS
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY. OTHERWISE ACTIVATION IS NOT
ANTICIPATED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03

In the hours before

Special weather statement, Jan 6, 10:25 AM CST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1025 AM CST TUE JAN 6 2009

MSZ054-062-063-061710-
LINCOLN MS-LAWRENCE MS-COPIAH MS-
1025 AM CST TUE JAN 6 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND
HEAVY RAINFALL WAS LOCATED 5 MILES NORTHWEST OF BROOKHAVEN AT 1025
AM CST...MOVING NORTHEAST AT 45 MPH.

PEOPLE IN SOUTHEASTERN COPIAH...NORTHWESTERN LAWRENCE AND
NORTHEASTERN LINCOLN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

DHB
Special weather statement, Jan 6, 11:40 AM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1140 AM CST TUE JAN 6 2009

MSZ045-049>051-061825-
NEWTON MS-RANKIN MS-SCOTT MS-NESHOBA MS-
1140 AM CST TUE JAN 6 2009

...GUSTY WINDS AND HEAVY RAINS HEADING INTO FOREST...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN AND GUSTY
WINDS OF 40 TO 50 MPH WAS LOCATED OVER PULASKI AT 1138 AM
CST...MOVING NORTHEAST AT 50 MPH. THESE WINDS WILL SWEEP THROUGH THE
FOREST TO PROSPECT AREAS BY 1215 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME SOUTH CENTRAL NESHOBA...SOUTHEASTERN SCOTT...
EXTREME EAST CENTRAL RANKIN AND NORTHWESTERN NEWTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

40
Local storm report, Jan 6, 12:32 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1232 PM CST TUE JAN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLASH FLOOD      COLUMBUS                33.51N 88.40W
01/06/2009                   LOWNDES            MS   EMERGENCY MNGR

            NUMEROUS ROADS AND STREETS FLOODED IN COLUMBUS AND
            LOWNDES COUNTY.

&&

AG
Local storm report, Jan 6, 12:43 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1243 PM CST TUE JAN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     FLASH FLOOD      WEST POINT              33.61N 88.64W
01/06/2009                   CLAY               MS   LAW ENFORCEMENT

            SEVERAL CREEKS IN RURAL CLAY COUNTY OUT OF THEIR BANKS
            AND ACROSS BACK ROADS.

&&

AG
Local storm report, Jan 6, 12:47 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1247 PM CST TUE JAN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     FLASH FLOOD      JACKSON                 32.32N 90.21W
01/06/2009                   HINDS              MS   LAW ENFORCEMENT

            SEVERAL FLOOD PRONE STREETS THAT TYPICALLY FLOOD HAVE
            WATER. NO OTHER PROBLEMS REPORTED AT THIS TIME.

&&

AG
Special weather statement, Jan 6, 1:19 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
119 PM CST TUE JAN 6 2009

MSZ046-052-061945-
LAUDERDALE MS-KEMPER MS-
119 PM CST TUE JAN 6 2009

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM NEAR PRISMATIC TO NEAR NELLIEBURG...MOVING
EAST AT 60 MPH. THE STORMS WILL MOVE THROUGH MERIDIAN STATION BY
130 PM AND TAMOLA BY 140 PM.

WIND GUSTS FROM 30 TO 40 MPH CAN BRING DOWN TREES AND LARGE LIMBS
CAUSING INJURIES AND PROPERTY DAMAGE.

PEOPLE IN SOUTH CENTRAL KEMPER AND NORTHERN LAUDERDALE COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

7

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 6:16 PM CSTAreal Flood WarningJANAttala, Carroll, Holmes, Humphreys, Issaquena, Lamar and 7 more82 days
Jan 5, 6:23 PM CSTAreal Flood WarningJANChoctaw, Clay, Lowndes, Oktibbeha, Webster4 hr
Jan 5, 7:19 PM CSTRiver Flood WarningJANMadison, Yazoo13 days
Jan 5, 10:41 PM CSTAreal Flood WarningJANAttala, Carroll, Holmes, Humphreys, Leake, Madison and 2 more3 hr
Jan 5, 10:53 PM CSTAreal Flood WarningJANChoctaw, Clay, Kemper, Lowndes, Neshoba, Noxubee and 3 more3 hr
Jan 6, 4:01 AM CSTRiver Flood WarningJANYazoo8 days
Jan 6, 6:45 AM CSTRiver Flood WarningJANClay4 days
Jan 6, 6:48 AM CSTRiver Flood WarningJANNoxubee6 days
Jan 6, 6:56 AM CSTRiver Flood WarningJANLowndes4 days
Jan 6, 7:09 AM CSTDense Fog AdvisoryJANAdams, Claiborne, Hinds, Jefferson, Kemper, Lauderdale and 8 more102 min
Jan 6, 9:03 AM CSTRiver Flood WarningJANLeake7 days
Jan 6, 9:03 AM CSTRiver Flood WarningJANNeshoba6 days
Jan 6, 9:03 AM CSTRiver Flood WarningJANAttala3 days
Jan 6, 9:16 AM CSTRiver Flood WarningJANHinds, Warren14 days
Jan 6, 9:24 AM CSTTornado WarningJANCovington, Jefferson Davis, Lawrence, Marion51 min
Jan 6, 10:01 AM CSTTornado WarningJANCovington, Jasper, Jones, Smith44 min
Jan 6, 12:05 PM CSTFlash Flood WarningJANClay, Lowndes, Oktibbeha4 hr
Jan 6, 12:17 PM CSTFlash Flood WarningJANHinds, Madison, Rankin3 hr
Jan 6, 12:42 PM CSTFlash Flood WarningJANClaiborne, Copiah2 hr
Jan 6, 1:08 PM CSTFlash Flood WarningJANAttala, Choctaw, Noxubee, Winston3 hr
Jan 6, 4:08 PM CSTAreal Flood WarningJANAttala, Choctaw, Clay, Leake, Lowndes, Montgomery and 5 more12 hr

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.